Skip to Content

How can I safely come off of my 50mg fentanyl patches I have three months left on my prescription?

Responses (3)

kaismama 23 Oct 2014

Your dr has to help you because you need a lower dose patch.

Chazzywheez 23 Oct 2014

I may not have my doctors help that's what I'm worried about. What do I do if I don't have his help can I do it myself?

superhiway 24 Oct 2014

Just a point of specifics; Those patches are 50 mcg (Micrograms), not 50 mg (Milligrams).

You could attempt to taper down while on these patches but it will be more difficult than tapering from pills. You really should change to the lower dose patch, 25mcg, but since that doesn't seem to be an option, you'll have to have discipline.

Since each patch is designed for 72 hours use, you'll need to take them off earlier and also put some "down time" between placing a new one on your body. Meaning put some time inbetween your dosings... Go as long as you can without having one on.

The idea is to put less and less medication into your system until you reach the point where you don't need any at all. It's good that you have three months supply to help you do this. Obviously, as you'll be using less patches, you'll have more time to stretch out your tapering program.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions